Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 131, NWS North Platte, NE

June 6, 2022Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2022, 3:13 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2022, 3:13 PM MDT (21:13 UTC)
Expired
Jun 6, 2022, 4:15 PM MDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:25 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:34 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 6, 12:34 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
134 PM CDT Mon Jun 6 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 133 PM CDT Mon Jun 6 2022

Early afternoon satellite imagery and observations show no shortage of
boundaries across central and western Nebraska with an old lingering
frontal boundary extending from SD into central/eastern Nebraska, a
north-south inverted trof/dryline across western Nebraska, and numerous
convective outflow boundaries floating around. Instability has been
pooling all morning with CAPE values ranging from 1500J/kg north to
2500J/kg south, and the cap largely eroded north of I-80. Expect
convective initiation will occur upstream as numerous short waves
evident in water vapor move over the frontal boundary this afternoon
and evening. 0-3km bulk shear vectors of 30kt to 40kt appear to have a
favorable enough orientation to the boundary for discrete cells that
will propagate southeastward along the boundary and into central
Nebraska, likely also encountering old convective outflow boundaries
from morning convection still percolating across northeast Nebraska.
With slight differences in location and timing, mesoscale guidance is
in fairly good agreement advertising has a strong signal for more than
one supercell to move along the boundary with the full suite of hail,
wind, and possibly tornadic severe threats in play before convection
pushes clear of the region to the southeast before Midnight. Not much
of a ow level jet tonight to fuel vigorous convection overnight but
expect some showers/thunder will be stewing around through daybreak.

We finally get a good kicker to boot the lingering frontal boundary to
our south as a good amount of short wave energy starts moving the axis
of the upper short wave eastward. However before this can take place,
the convective environment remains quite favorable for another round of
severe storms tomorrow afternoon and evening. Instability south of
highway 2 will be quite robust and will support some big hail with
abundant shear for organized convection.

.LONG TERM...(Wednesday through Monday)
Issued at 133 PM CDT Mon Jun 6 2022

Wednesday looks to be a dry day as the axis of the departing upper trof
moves to our east and high pressure builds in at the surface. However
this break will be brief as the surface high moves off to our east and
pushes a warm front into the region with showers and thunderstorms by
Wednesday night. The lingering warm front will then serve as a focus
for convection on Thursday with significant instability pooling along
the boundary in a highly sheared environment. Expect a severe threat of
hail, wind, and with 0-3km bulk shear vectors approaching 50kts and
just enough angle of attack relative to the boundary to support a
tornado threat as well into Thursday evening. Will be watching evolution
of parameters closely over the next few days.

Ensemble guidance remains in good agreement in building a ridge over
the western US through the weekend before another large upper trof
starts building into the PacNW as we head into next week. The axis of
the upper ridge looks to be a bit further west and this will result in
systems spilling over the ridge in northwest flow with a surface
boundary meandering across the High Plains. This will keep at least a
low chance of showers and thunderstorms in the forecast each day thorugh
the weekend but do not expect any day to be a washout.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1229 PM CDT Mon Jun 6 2022

Showers and thunderstorms are expected to develop by late afternoon
and continue into the evening hours. Some thunderstorms may be
severe with very large hail and damaging winds as the primary
threats. Visibility reductions should be expected in heavy rainfall
from these storms. Storms may linger through Tuesday morning with a
brief break by late morning. Additional thunderstorm chances are
expected Tuesday afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Kulik
Hazardous weather outlook, Jun 6, 10:24 AM MDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1124 AM CDT Mon Jun 6 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-071630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1124 AM CDT Mon Jun 6 2022 /1024 AM MDT Mon Jun 6 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Strong to severe thunderstorms are possible this afternoon and
evening. The greatest threat for severe weather will generally be
west of a line from Valentine to Grand Island. The main hazards
will be damaging winds, large hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Thunderstorm chances continue Tuesday with a slight risk of
severe weather. The greatest threat for severe weather will be
across the southern Sandhills into southwest and central
Nebraska with damaging winds and large hail as the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 6, 12:57 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
157 PM CDT Mon Jun 6 2022

NEZ009-010-027-028-061945-
Loup NE-Holt NE-Garfield NE-Rock NE-
157 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of southeastern Rock,
northeastern Loup, northern Garfield and southwestern Holt Counties
through 245 PM CDT...

At 157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Amelia to 11 miles east of
Rose. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Carson Lake, Gables and Sunfish Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4196 9934 4228 9937 4218 9886 4202 9875
      4189 9876
TIME...MOT...LOC 1857Z 305DEG 24KT 4206 9889 4220 9931

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kulik
Special weather statement, Jun 6, 1:21 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
221 PM CDT Mon Jun 6 2022

NEZ008-009-062000-
Brown NE-Rock NE-
221 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of central Rock and
east central Brown Counties through 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Long Pine, or 8 miles east of Ainsworth, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Long Pine.

This includes the following highways...
 Highway 183 between mile markers 165 and 194.
 Highway 20 between mile markers 247 and 258.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4254 9980 4261 9967 4250 9926 4225 9964
TIME...MOT...LOC 1921Z 302DEG 20KT 4254 9970

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kulik
Local storm report, Jun 6, 1:53 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT MON JUN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TORNADO          11 W MERRIMAN           42.92N 101.92W
06/06/2022                   CHERRY             NE   FIRE DEPT/RESCUE

            GORDON RUSHVILLE FIRE DEPARTMENT REPORTED A LANDSPOUT
            TORNADO BRIEFLY TOUCHING DOWN.

&&

MBS
Special weather statement, Jun 6, 2:22 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 PM CDT Mon Jun 6 2022

NEZ009-010-027-028-062100-
Loup NE-Holt NE-Garfield NE-Rock NE-
322 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southeastern Rock,
northeastern Loup, northwestern Garfield and southwestern Holt
Counties through 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Rose, or 24 miles south of Bassett, moving
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sybrant, Valley View Flat Campground, Carson Lake and Hannamon Bayou
Campground.

This includes Highway 183 between mile markers 136 and 137, and
between mile markers 155 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4225 9957 4234 9935 4199 9903 4186 9934
TIME...MOT...LOC 2021Z 331DEG 20KT 4224 9942

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Local storm report, Jun 6, 2:56 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT MON JUN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             5 S MULLEN              41.97N 101.04W
06/06/2022  M1.25 INCH       HOOKER             NE   STORM CHASER

            REPORT VIA TWITTER.

&&

MELTZER
Local storm report, Jun 6, 2:57 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT MON JUN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             5 S MERRIMAN            42.85N 101.70W
06/06/2022  M1.25 INCH       CHERRY             NE   STORM CHASER

            REPORT VIA TWITTER.

&&

MELTZER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:41 PM MDTAreal Flood WarningLBFCuster5 hr
Jun 5, 9:24 PM MDTSpecial Weather StatementLBFFrontier21 min
Jun 5, 11:20 PM MDTSevere Thunderstorm WarningLBFDeuel40 min
Jun 6, 12:14 AM MDTSpecial Weather StatementLBFPerkins31 min
Jun 6, 2:14 AM MDTSpecial Weather StatementLBFGarden31 min
Jun 6, 12:14 PM MDTSpecial Weather StatementLBFWheeler31 min
Jun 6, 12:20 PM MDTSevere Thunderstorm WarningLBFHolt, Wheeler40 min
Jun 6, 12:22 PM MDTSpecial Weather StatementLBFRock38 min
Jun 6, 12:57 PM MDTSpecial Weather StatementLBFGarfield48 min
Jun 6, 1:21 PM MDTSpecial Weather StatementLBFRock39 min
Jun 6, 1:49 PM MDTTornado Warning Tornado observedLBFCherry41 min
Jun 6, 2:21 PM MDTSevere Thunderstorm WarningLBFCherry39 min
Jun 6, 2:22 PM MDTSpecial Weather StatementLBFLoup38 min
Jun 6, 2:28 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Jun 6, 2:58 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Jun 6, 3:01 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas59 min
Jun 6, 3:49 PM MDTSevere Thunderstorm WarningLBFBlaine, Cherry, Thomas56 min
Jun 6, 3:59 PM MDTSevere Thunderstorm WarningLBFCherry61 min
Jun 6, 4:37 PM MDTSpecial Weather StatementLBFBlaine38 min
Jun 6, 4:39 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan81 min
Jun 6, 4:49 PM MDTSpecial Weather StatementLBFCuster56 min
Jun 6, 4:57 PM MDTSevere Thunderstorm WarningLBFCherry63 min
Jun 6, 5:02 PM MDTSpecial Weather StatementLBFCuster43 min
Jun 6, 5:13 PM MDTSpecial Weather StatementLBFCuster32 min
Jun 6, 5:26 PM MDTSevere Thunderstorm WarningLBFCuster39 min
Jun 6, 5:48 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry72 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.